Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 12, NWS Phoenix, AZ

November 29, 2006

NWS Phoenix, AZ issued this wind advisory at Nov 29, 2006, 3:20 AM MST. It took effect at Nov 29, 2006, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 3:20 AM MST (10:20 UTC)
In effect from
Nov 29, 2006, 9:00 AM MST
Expired
Nov 29, 2006, 7:00 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 291020
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
320 AM MST WED NOV 29 2006

...WINDS ADVISORY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FROM
9 AM MST /8 AM PST/ THIS MORNING TO 7 PM MST /6 PM PST/ THIS
EVENING...

.SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...
WILL DEVELOP THIS AFTERNOON AS A STRONG UPPER LEVEL LOW DEPARTS THE
REGION AND A STRONG UPPER LEVEL HIGH MOVES INTO THE SOUTHWEST U.S.
THE STRONG WINDS WILL BEGIN TO DIMINISH BY 7 PM MST/6 PM PST/ THIS
EVENING.

AZZ020-025-CAZ031-292330-
/O.UPG.KPSR.HW.A.0001.061129T1400Z-061130T0200Z/
/O.NEW.KPSR.WI.Y.0012.061129T1600Z-061130T0200Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE
320 AM MST WED NOV 29 2006 /220 AM PST WED NOV 29 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /8 AM PST/ THIS MORNING
TO 7 PM MST /6 PM PST/ THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /8 AM PST/ THIS
MORNING TO 7 PM MST /6 PM PST/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

A STRONG UPPER LEVEL LOW WILL MOVE FROM NEVADA TO NEW MEXICO TODAY.
IN THE WAKE OF THE LOW...A STRONG HIGH PRESSURE SYSTEM AT THE SURFACE
WILL MOVE INTO THE DESERT SOUTHWEST. THIS WILL CAUSE STRONG NORTHERLY
WINDS TO DEVELOP ALONG THE LOWER COLORADO RIVER VALLEY. SUSTAINED
WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UPWARDS OF 50 MPH.
THE STRONG CROSSWINDS ALONG INTERSTATES 8 AND 10 MAY IMPAIR TRAVEL
TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF DENSE BLOWING
DUST AND SAND WILL ALSO BE POSSIBLE. THE STRONG WINDS WILL BEGIN TO
SUBSIDE BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

AZZ021-026-CAZ030-032-033-292330-
/O.NEW.KPSR.WI.Y.0012.061129T1600Z-061130T0200Z/
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...
DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
320 AM MST WED NOV 29 2006 /220 AM PST WED NOV 29 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /8 AM PST/ THIS MORNING
TO 7 PM MST /6 PM PST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /8 AM PST/ THIS
MORNING TO 7 PM MST /6 PM PST/ THIS EVENING. 

A STRONG UPPER LEVEL LOW WILL MOVE FROM NEVADA TO NEW MEXICO TODAY.
IN THE WAKE OF THE LOW...A STRONG HIGH PRESSURE SYSTEM AT THE SURFACE
WILL MOVE INTO THE DESERT SOUTHWEST. THIS WILL CAUSE STRONG NORTHERLY
WINDS TO DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA.
SUSTAINED WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UPWARDS OF
45 MPH. THE STRONG CROSSWINDS ALONG INTERSTATES 8 AND 10 MAY IMPAIR TRAVEL
TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF DENSE BLOWING
DUST AND SAND WILL ALSO BE POSSIBLE. THE STRONG WINDS WILL BEGIN TO
SUBSIDE BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

INIGUEZ
2 follow-up statements
000 
WWUS75 KPSR 292259
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST WED NOV 29 2006

AZZ020-021-025-026-CAZ030>033-300200-
/O.NEW.KPSR.FZ.W.0002.061130T0800Z-061130T1600Z/
/O.CON.KPSR.WI.Y.0012.000000T0000Z-061130T0200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
359 PM MST WED NOV 29 2006 /259 PM PST WED NOV 29 2006/

...FREEZE WARNING IN EFFECT FROM 1 AM MST /MIDNIGHT PST/ TO 9 AM
MST /8 AM PST/ THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM MST /MIDNIGHT PST/ TO 9 AM
MST /8 AM PST/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM MST /6 PM PST/ THIS EVENING. 

A STRONG COLD LOW PRESSURE SYSTEM WAS MOVING SOUTHEAST NEAR THE 4
CORNERS TODAY. THIS RESULTED IN WINDS GUSTING TO OVER 40 MPH IN
PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...ESPECIALLY
DOWN THE LOWER COLORADO RIVER VALLEY AND IN JOSHUA TREE NATIONAL
PARK.

THE LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST AWAY FROM ARIZONA ACROSS
NEW MEXICO RESULTING IN DECREASING WIND BY LATE THIS EVENING AND
OVERNIGHT TONIGHT.

IF YOU ARE DRIVING A HIGH PROFILE VEHICLE...IT WOULD BE WISE TO DELAY
TRAVEL UNTIL LATER THIS EVENING WHEN WINDS DECREASE. UNTIL THEN...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN A TEMPORARY BUT SUDDEN
LOWERING OF VISIBILITY TO WELL UNDER A MILE AT TIMES IN BLOWING SAND
AND DUST. USE EXTRA CAUTION.

ALTHOUGH SOME BREEZINESS FROM THE NORTH AND NORTHEAST IS EXPECTED TO
LINGER TONIGHT...THE WIND WILL BE DECREASING...AND THERE WILL BE
PLENTY OF LOCATIONS WHERE THE WIND DROPS OFF ENOUGH FOR TEMPERATURES
TO DROP BELOW FREEZING IN THE MUCH COLDER AND VERY DRY AIR. IN
ADDITION...COLDER WIND SHELTERED AREAS WILL DROP WELL BELOW FREEZING
INTO THE 20S. AS A RESULT...

A FREEZE WARNING IS IN EFFECT TONIGHT FROM 1 AM MST /MIDNIGHT PST/ TO
9 AM MST /8 AM PST/ THURSDAY. A FREEZE WARNING WILL LIKELY HAVE TO
BE ISSUED AGAIN FOR THURSDAY NIGHT. IN FACT...AREAS THAT STILL HAVE
SOME BREEZINESS LINGERING TONIGHT WILL BE COLDER THURSDAY NIGHT IN
LIGHT WIND TO NEAR CALM AIR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY. BRING
FROST SENSITIVE PLANTS INDOORS AND PROTECT OTHER FROST SENSITIVE
PLANTS.

$$

AZZ022>024-027-028-301100-
/O.NEW.KPSR.FZ.W.0002.061130T0800Z-061130T1600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...
MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
359 PM MST WED NOV 29 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. 

A STRONG COLD LOW PRESSURE SYSTEM WAS MOVING SOUTHEAST NEAR THE 4
CORNERS TODAY. THIS RESULTED IN WINDS GUSTING TO AROUND 30 MPH IN
PORTIONS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA.

THE LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST AWAY FROM ARIZONA ACROSS
NEW MEXICO RESULTING IN DECREASING WIND BY LATE THIS EVENING AND
OVERNIGHT TONIGHT.

ALTHOUGH SOME BREEZINESS FROM THE NORTH AND NORTHEAST IS EXPECTED TO
LINGER TONIGHT...THE WIND WILL BE DECREASING...AND THERE WILL BE
PLENTY OF LOCATIONS WHERE THE WIND DROPS OFF ENOUGH FOR TEMPERATURES
TO DROP BELOW FREEZING IN THE MUCH COLDER AND VERY DRY AIR. IN
ADDITION...COLDER WIND SHELTERED AREAS WILL DROP WELL BELOW FREEZING
INTO THE 20S. AS A RESULT...

A FREEZE WARNING IS IN EFFECT TONIGHT FROM 1 AM MST /MIDNIGHT PST/ TO
9 AM MST /8 AM PST/ THURSDAY. A FREEZE WARNING WILL LIKELY HAVE TO
BE ISSUED AGAIN FOR THURSDAY NIGHT. IN FACT...AREAS THAT STILL HAVE
SOME BREEZINESS LINGERING TONIGHT WILL BE COLDER THURSDAY NIGHT IN
LIGHT WIND TO NEAR CALM AIR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY. BRING
FROST SENSITIVE PLANTS INDOORS AND PROTECT OTHER FROST SENSITIVE
PLANTS.

$$

ELLIS
000 
WWUS75 KPSR 300212
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
712 PM MST WED NOV 29 2006

AZZ020-021-025-026-CAZ030>033-301600-
/O.EXP.KPSR.WI.Y.0012.000000T0000Z-061130T0200Z/
/O.CON.KPSR.FZ.W.0002.061130T0800Z-061130T1600Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
712 PM MST WED NOV 29 2006 /612 PM PST WED NOV 29 2006/

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM MST /MIDNIGHT PST/
TO 9 AM MST /8 AM PST/ THURSDAY...

A STRONG COLD LOW PRESSURE SYSTEM WAS MOVING SOUTHEAST NEAR THE 4
CORNERS TONIGHT. THIS SYSTEM WILL MOVE SOUTHEAST AWAY FROM ARIZONA
ACROSS NEW MEXICO DURING THE NIGHT. THE STRONG GUSTY WINDS BROUGHT BY
THIS SYSTEM HAVE DECREASED SHORTLY AFTER SUNSET.

HOWEVER...SOME BREEZINESS FROM THE NORTH AND NORTHEAST IS EXPECTED
TO LINGER TONIGHT BUT THERE WILL BE PLENTY OF LOCATIONS WHERE THE
WIND DROPS OFF ENOUGH FOR TEMPERATURES TO DROP BELOW FREEZING IN THE
MUCH COLDER AND VERY DRY AIR. IN ADDITION...COLDER WIND SHELTERED
AREAS WILL DROP WELL BELOW FREEZING INTO THE 20S. AS A RESULT...

A FREEZE WARNING IS IN EFFECT TONIGHT FROM 1 AM MST /MIDNIGHT
PST/ TO 9 AM MST /8 AM PST/ THURSDAY. A FREEZE WARNING WILL
LIKELY HAVE TO BE ISSUED AGAIN FOR THURSDAY NIGHT. IN FACT...
AREAS THAT STILL HAVE SOME BREEZINESS LINGERING TONIGHT WILL BE
COLDER THURSDAY NIGHT IN LIGHT WIND TO NEAR CALM AIR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
BRING FROST SENSITIVE PLANTS INDOORS AND PROTECT OTHER FROST
SENSITIVE PLANTS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

$$

AZZ022>024-027-028-301600-
/O.CON.KPSR.FZ.W.0002.061130T0800Z-061130T1600Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...
MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
712 PM MST WED NOV 29 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
THURSDAY...

A STRONG COLD LOW PRESSURE SYSTEM WAS MOVING SOUTHEAST NEAR THE 4
CORNERS TODAY. THIS RESULTED IN WINDS GUSTING TO AROUND 30 MPH IN
PORTIONS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA
DURING THE DAY.

THE LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST AWAY FROM ARIZONA
ACROSS NEW MEXICO RESULTING IN DECREASING WIND BY LATE THIS
EVENING AND OVERNIGHT TONIGHT.

ALTHOUGH SOME BREEZINESS FROM THE NORTH AND NORTHEAST IS EXPECTED
TO LINGER TONIGHT...THE WIND WILL BE DECREASING...AND THERE WILL
BE PLENTY OF LOCATIONS WHERE THE WIND DROPS OFF ENOUGH FOR
TEMPERATURES TO DROP BELOW FREEZING IN THE MUCH COLDER AND VERY
DRY AIR. IN ADDITION...COLDER WIND SHELTERED AREAS WILL DROP WELL
BELOW FREEZING INTO THE 20S. AS A RESULT...

A FREEZE WARNING IS IN EFFECT TONIGHT FROM 1 AM MST /MIDNIGHT
PST/ TO 9 AM MST /8 AM PST/ THURSDAY. A FREEZE WARNING WILL
LIKELY HAVE TO BE ISSUED AGAIN FOR THURSDAY NIGHT. IN FACT...
AREAS THAT STILL HAVE SOME BREEZINESS LINGERING TONIGHT WILL BE
COLDER THURSDAY NIGHT IN LIGHT WIND TO NEAR CALM AIR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
BRING FROST SENSITIVE PLANTS INDOORS AND PROTECT OTHER FROST
SENSITIVE PLANTS.

$$

DKS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:15 AM MST, 5 minutes earlier.

Area forecast discussion, Nov 29, 3:15 AM MST, 5 minutes before
AZZ020>028-CAZ030>033-291800-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
315 AM MST WED NOV 29 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A COLD LOW PRESSURE SYSTEM OVER UTAH WILL DIVE SOUTHEAST ACROSS
ARIZONA TODAY...AND BRING MUCH COOLER AND WINDIER WEATHER TO
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THIS
WILL BE FOLLOWED BY A POSSIBLE WIDESPREAD FREEZE BOTH THURSDAY AND
FRIDAY MORNINGS. DRY NORTHWEST FLOW WILL RETURN THURSDAY INTO THE
WEEKEND...AND TEMPERATURES WILL GRADUALLY MODERATE TO MORE
SEASONABLE LEVELS AS HIGHER PRESSURE REBUILDS OVER THE SOUTHWEST U.S.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY...
VERY COLD UPPER LEVEL LOW PRESSURE TROF...WITH H5 TEMPS OF -37C NEAR
THE LOW CENTER IN NRN UTAH...KEEPS DIVING SOUTHEASTWARD AIDED BY A
140KT JET DIVING DOWN THE BACK SIDE OF TROF THRU CENTRAL NV. TROF
HAS BEEN HANDLED PRETTY WELL BY MODELS PAST FEW DAYS...AND IS SLATED
TO CONTINUE TO DROP SOUTHEAST WITH THE LOW CENTER PUSHING THROUGH
THE FOUR CORNERS LATER THIS AFTERNOON. FOR THIS MORNING...PVA AND
UPPER JET DYNAMICS SUPPORT CONTINUED LIFT IN ZONE 24...WHICH IS
MOSTLY CLOUDY THIS MORNING PER THE 2 AM IR SATELLITE IMAGERY.
SHOWERS OVER THE HIGHER TERRAIN HAVE BEEN RATHER LIMITED WITH THIS
SYSTEM... PARTLY DUE TO A LACK OF LOWER LEVEL MOISTURE...BUT THERE
WILL CONTINUE TO BE A SLIGHT CHANCE FOR RAIN AND HIGHER ELEVATION
SNOW SHOWERS THRU THE EARLY AFTERNOON. MOST OF THE CWA IS NOW UNDER
SUBSIDENCE...WITH SKIES GENLY CLEAR WEST OF MARICOPA COUNTY.
SUBSIDENCE WILL PUSH ACROSS MOST OF THE CWA DURING THE DAY...WITH
SKIES BECOMING SUNNY ALL BUT ZONE 24. OF COURSE...A STRONG COLD
FRONT WILL BE SWEEPING ACROSS SRN AZ TODAY...BRINGING MUCH COOLER
AIR WITH IT AND FORECAST HIGHS ARE EXPECTED TO DROP INTO THE UPPER
50S OVER THE CENTRAL DESERTS...WITH HIGHS IN THE LOW 60S OVER PARTS
OF SOUTHEAST CALIFORNIA.

ON THE BACK SIDE OF THE TROF THERE WILL BE VERY STRONG LOW/MID LEVEL
NORTH WINDS WITH 850MB WINDS OF 30-40KTS FORECAST OVER MUCH OF THE
WESTERN DESERTS AND SERN CA. N-S SURFACE PRESSURE GRADIENT WILL BE
TIGHTENING QUITE A BIT BEHIND THE FRONT...AND WITH STRONG SUBSIDENCE
SPREADING ACROSS THE LOWER DESERTS...VERY WINDY WEATHER IS EXPECTED
TODAY OVER MUCH OF THE CWA. STRONGEST WINDS WILL BE DOWN THE LOWER
CO RIVER WHERE GUSTS TO NEARLY 50 MPH WILL BE POSSIBLE DURING THE
AFTERNOON HOURS. HIGH WIND WARNING LEVEL WINDS ARE NOT LIKELY THO
AND WE WILL BE CANCELLING THE HIGH WIND WATCH AND ISSUING A WIND
ADVISORY FOR OUR WESTERN DESERTS...THE LOWER CO RIVER VALLEY...AND
SERN CA...FROM 9 AM THRU 7 PM TODAY. WINDS WILL CONTINUE INTO THE
EVENING HOURS...BUT SHOULD TAPER OFF WITH BREEZY CONDITIONS
CONTINUING MANY PLACES THRU THE EARLY MORNING HOURS THURSDAY.

LOW TEMPERATURES TONIGHT WILL BECOME QUITE COLD OVER MOST OF THE CWA
WITH SOME OF THE SHELTERED SPOTS LIKELY DROPPING INTO THE UPPER 20S.
FEEL THAT THE BREEZINESS THAT WILL PERSIST OVER THE AREA WILL KEEP
TEMPERATURES GENERALLY ABOVE CRITERIA NEEDED FOR A FREEZE
WARNING...AND WILL LET THE DAY SHIFT EVALUATE THE SITUATION A BIT
MORE BEFORE POSSIBLY ISSUING SUCH A WARNING. THURSDAY NIGHT SEEMS A
BETTER BET FOR FREEZE WARNING CRITERIA...AS SLACKENING SURFACE/MID
LEVEL GRADIENTS WILL CAUSE WINDS TO DECREASE...AND VERY DRY AIR WILL
STILL BE IN PLACE OVER THE LOWER DESERTS AS WELL AS CLEAR SKIES.
WILL ISSUE A HWO LATER THIS MORNING TO HIGHLIGHT THE FREEZE
POTENTIAL OVER THE NEXT 2 NIGHTS...AS WELL AS THE STRONG WINDS FOR
TODAY. FOR THE REST OF THE SHORT TERM...THURSDAY THRU FRIDAY...A
DRY NORTHWEST FLOW WILL SET UP OVER THE AREA...WITH HEIGHTS TO RISE
AND TEMPS TO CLIMB AS WELL. SHOULD SEE A GOOD BUMP UP FRIDAY...BUT
TEMPS WILL STILL BE BELOW CLIMATOLOGICAL NORMALS. PHOENIX SHOULD
RISE INTO THE MID 60S FRIDAY...AS COMPARED TO THE UPPER 50S
THURSDAY.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
AFTER A WILD 48HRS...TEMPS WILL GRADUALLY MODERATE AS THE MEAN RIDGE
AMPLIFIES AGAIN TO OUR W. THE MODERATION WILL BE SLOWED BY ANOTHER
DISTURBANCE WHICH WILL DIVE DOWN THE FRONT SIDE OF THE RIDGE AND CUT
ACROSS THE 4 CORNERS ON SAT. THIS WILL SEND A WEAK AND DRY COLD
FRONT SOUTH ACROSS THE STATE AND MAY GIVE US ANOTHER BOUT OF WIND
DOWN THE CO RIVER. IT WILL ALSO BE TOUGH TO WARM WITH DECEMBER SUN
ANGLES AND STRONG VALLEY TEMP INVERSIONS. IF ANYTHING...THE WARMEST
DAY IN THE VALLEYS MAY ACTUALLY BE SAT AS THE WEAK FRONT INDUCES A
LITTLE MIXING.

&&

.AVIATION...
IR SATELLITE IMAGERY OVER THE PAST FEW HOURS SHOWS THE BACK EDGE OF
THE LOW LEVEL STRATUS DECK MAKING SLOW EASTWARD PROGRESS. AS OF
0915Z...LOOKS LIKE THE BACK EDGE HAS CLEARED MOST OF METRO PHOENIX.
CLEAR SKY STRETCHES TO THE WEST. OVER THE HIGHER TERRAIN OF
ARIZONA...STRATUS REMAINS AND WILL BE SLOWER TO MOVE OUT.
HOWEVER...MUCH DRIER SFC AIR WILL BE MOVING INTO SE CA AND ALL OF AZ
TODAY...WHICH SHOULD TAKE CARE OF THE CLOUDS BY 18Z-ISH.

MAJOR CONCERN TODAY WILL BE WINDS. BOTH THE GFS AND NAM HAVE BEEN
VERY PERSISTENT OVER THE LAST SIX OR SO DAYS IN FORECASTING TODAY/S
EVENT. MODELS CONTINUE TO INDICATE A 30-40KT 850MB JET DEVELOPING ON
THE BACKSIDE OF THE DEPARTING UPPER LEVEL LOW /ALONG THE COLORADO
RIVER VALLEY/. BASED ON MODEL SOUNDINGS AND KNOWLEDGE OF ARRIVING
AIRMASS...THESE WINDS SHOULD EASILY MIX DOWN TO THE SURFACE. THE
STRONGEST WINDS WILL BE OVER THE WESTERN TAF SITES AND TWEB RTES.
SUSTAINED SFC WINDS THERE WILL LIKELY BE IN THE 20 TO 30KT
RANGE...WITH GUSTS PUSHING 40KTS. OVER THE CENTRAL DESERT
TAFS/TWEBS...WINDS WILL STILL BE STRONG BUT NOT AS HIGH. EXPECTING
SUSTAINED SPEEDS OF 15 TO 20KTS WITH GUSTS TO 30 KTS. WINDS WILL
BEGIN TO SUBSIDE AROUND 01Z.

AVIATION DISCUSSION NOT AMENDED FOR UPDATED TAFS.

&&

.FIRE WEATHER...
DEEP UPPER LEVEL LOW WILL MOVE JUST TO THE NORTHEAST OF THE FORECAST
AREA TODAY. A RATHER LARGE AND STRONG HIGH PRESSURE SYSTEM AT THE
SURFACE WILL MOVE INTO THE FORECAST AREA FROM THE NORTHWEST IN THE
WAKE OF THE UPPER LEVEL SYSTEM. THE HIGH WILL SETTLE INTO THE REGION
BY THURSDAY...WHICH MEANS TODAY WILL SEE THE MOST ACTIVE WEATHER
FROM THIS SYSTEM.

THE FIRE WEATHER WATCH WHICH WAS IN EFFECT FOR TODAY HAS BEEN
CANCELLED /REASONING BELOW/.

09Z SURFACE OBSERVATIONS SHOW SINGLE DIGIT DEW POINTS HAVE REACHED
THE SOUTHERN TIP OF NEVADA. ONCE THE SUN RISES AND MECHANICAL MIXING
BEGINS...THE SOUTHEASTWARD EXPANSION OF THE LOW DEW POINTS SHOULD
SHOW GOOD ACCELERATION. CURRENTLY FORECASTING SINGLE DIGIT
ABOVE/BELOW ZERO DEW POINTS BY LATE HIS AFTERNOON IN MOST ZONES. THE
DRY AIR WILL BE ACCOMPANIED BY COOLER AIR AS WELL. RH VALUES MAY
BRIEFLY DROP BELOW THE CRITICAL THRESHOLD OF 15 PERCENT...BUT I
EXPECT THEM TO REMAIN AT OR SLIGHTLY ABOVE 15 PERCENT THROUGH MOST
OF THE DAY.

WIND CRITERIA WOULD BE A SLAM DUNK TODAY. GFS AND NAM HAVE BEEN
GENERATING AN 850MB JET OF 30-40 KTS ALONG THE COLORADO RIVER VALLEY
FOR OVER FIVE DAYS NOW...WHICH LOOKS TO PAN OUT TODAY. GIVEN THE LOW
LEVEL THERMODYNAMIC PROFILES OF THE INCOMING AIRMASS...THESE WINDS
WILL MOST LIKELY REACH THE SURFACE. SUSTAINED SPEEDS WILL LIKELY BE
20 TO 30 KTS WITH GUSTS TO 40 KTS FROM YUMA/LA PAZ COUNTIES
WESTWARD...AND SUSTAINED 15 TO 25 KTS WITH GUSTS TO 30 KTS FROM
MARICOPA COUNTY EASTWARD. THESE WINDS WILL BEGIN TO PICK UP SHORTLY
AFTER 16Z...AND CONTINUE THROUGH ROUGHLY 02Z. BREEZY CONDITIONS WILL
LIKELY CONTINUE ACROSS ALL FORECAST AREAS THROUGH THE NIGHT.

THE CURRENT FIRE DANGER RATING FROM THE U.S. FOREST SERVICE IS IN
THE LOW TO MODERATE CATEGORY...WHICH IS BELOW RED FLAG WARNING
CRITERIA. SO WITH THE LACK OF FIRE DANGER AND RH CRITERIA NOT QUITE
BEING MET...HAVE OPTED TO CANCEL THE FIRE WEATHER WATCH.

THE LOW DEW POINTS WILL LIKELY REMAIN INTO NEXT WEEK AS THE UPPER
LEVEL FLOW REMAINS FROM THE NORTHWEST.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY ZONES 20...21...25...26 FROM 9 AM MST UNTIL 7
     PM MST TODAY.
CA...WIND ADVISORY ZONES 30>33 FROM 8 AM PST UNTIL 6 PM PST TODAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

11/PYTLAK/INIGUEZ
Hazardous weather outlook, Nov 28, 3:40 PM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
ISSUED BY NATIONAL WEATHER SERVICE TUCSON AZ
340 PM MST TUE NOV 28 2006

AZZ022-023-027-028-292245-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
340 PM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHWEST WINDS OF 20 TO 30 MPH...ALONG WITH SOME GUSTS NEAR 40
MPH...WILL DEVELOP OVER THE VALLEY OF THE SUN ON WEDNESDAY. SUCH
WINDS COULD CAUSE AREAS OF BLOWING DUST IN OPEN AREAS.

THE COLDEST NIGHTS OF THE SEASON ARE EXPECTED BOTH THURSDAY AND
FRIDAY MORNINGS. THERE IS SOME DOUBT AS TO HOW FAST WINDS WILL DROP
BOTH NIGHTS...BUT THERE IS A POTENTIAL FOR A FREEZE...PARTICULARLY
IN SHELTERED AREAS AND THE SUBURBS SURROUNDING PHOENIX.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ021-026-CAZ030-032-033-292245-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
340 PM MST TUE NOV 28 2006 /234 PM PST TUE NOV 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTER WINDS DIMINISH
FOR A TIME THIS EVENING...A STRONG COLD FRONT WILL PUSH SOUTH THROUGH
THE AREA OVERNIGHT. ONCE THE FRONT PASSES...GUSTY NORTHWEST WINDS OF
20 TO 30 MPH ARE EXPECTED TO DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH WINDS OF 20 TO 30 MPH...ALONG WITH SOME GUSTS NEAR 45 MPH...
ARE EXPECTED OVER THE DESERTS AND JOSHUA TREE NATIONAL PARK ON
WEDNESDAY. SUCH WINDS COULD CAUSE AREAS OF BLOWING DUST IN OPEN
AREAS.

THE COLDEST NIGHTS OF THE SEASON ARE EXPECTED BOTH THURSDAY AND
FRIDAY MORNINGS. THERE IS SOME DOUBT ABOUT HOW FAST WINDS WILL DROP
BOTH NIGHTS...BUT THERE IS A POTENTIAL FOR A FREEZE IN THE
DESERTS... PARTICULARLY IN SHELTERED AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-292245-
SOUTHERN GILA/TONTO NF FOOTHILLS-
340 PM MST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHWEST WINDS OF 20 TO 30 MPH...ALONG WITH SOME GUSTS NEAR 40
MPH...WILL DEVELOP OVER SOUTHERN GILA COUNTY ON WEDNESDAY.

THE COLDEST NIGHTS OF THE SEASON ARE EXPECTED BOTH THURSDAY AND
FRIDAY MORNINGS. THERE IS SOME DOUBT ABOUT HOW FAST WINDS WILL DROP
BOTH NIGHTS...BUT THERE IS A POTENTIAL FOR A HARD FREEZE IN THE
VALLEYS...WITH A FEW MOUNTAINTOP LOCATIONS EAST OF GLOBE LIKELY TO
SEE LOW TEMPERATURES IN THE TEENS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020-025-CAZ031-292245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
340 PM MST TUE NOV 28 2006 /234 PM PST TUE NOV 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

...HIGH WIND WATCH WEDNESDAY...
...FIRE WEATHER WATCH WEDNESDAY FOR STRONG NORTH WINDS...LOW
RELATIVE HUMIDITY...AND HIGH FIRE DANGER...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTER WINDS DIMINISH
FOR A TIME THIS EVENING...A STRONG COLD FRONT WILL PUSH SOUTH THROUGH
THE AREA OVERNIGHT. ONCE THE FRONT PASSES...GUSTY NORTHWEST WINDS OF
20 TO 30 MPH ARE EXPECTED TO DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH WINDS OF 30 TO 40 MPH...ALONG WITH SOME GUSTS NEAR 60 MPH...
ARE POSSIBLE DOWN THE COLORADO RIVER GORGE ON WEDNESDAY. SUCH WINDS
COULD CAUSE AREAS OF BLOWING DUST IN OPEN AREAS. MORE DETAILS ON
THIS HIGH WIND THREAT CAN BE FOUND UNDER NPWPSR/WWUS75 KPSR HEADERS.
MORE DETAILS ON THE FIRE WEATHER WATCH CAN BE FOUND UNDER
RFWPSR/WWUS85 KPSR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PYTLAK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:59 PM MSTFreeze WarningPSR17 hr

Nearby

Wind Advisories in Arizona, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.